Alert archive / New Mexico / Red Flag Warnings in 2016
Red Flag Warning 22, NWS Albuquerque, NM
NWS Albuquerque, NM issued this red flag warning at May 5, 2016, 3:04 PM MDT for 5 counties in New Mexico. It took effect at May 6, 2016, 12:00 PM MDT. It was in force for 8 hr. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 5, 2016, 3:04 PM MDT (21:04 UTC)
- In effect from
- May 6, 2016, 12:00 PM MDT
- Expired
- May 6, 2016, 8:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Albuquerque, NM
Counties Bernalillo County, NM, Catron County, NM, Sandoval County, NM, Socorro County, NM, Valencia County, NM
The radar
The Albuquerque radar (KABX), 60 km from the middle of the area, began a volume at 21:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 6, 1:02 PM MDT | HIGH SUST WINDS 41 | 5 S Albuquerque, NM | KABQ ASOS. |
| May 6, 1:43 PM MDT | NON-TSTM WND DMG | 6 Ese Albuquerque, NM | LOMAS AND EUBANK |
| May 6, 5:50 PM MDT | NON-TSTM WND GST 59 | 10 S Bingham, NM | WHITE SANDS MISSILE RANGE - NORTH OSCURA PEAK. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 9.1 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3100 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
394 WWUS85 KABQ 052104 RFWABQ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 304 PM MDT THU MAY 5 2016 ...RED FLAG WARNING 12 PM MDT TO 8 PM MDT FRIDAY FOR THE WEST CENTRAL HIGHLANDS...MIDDLE RIO GRANDE VALLEY AND SANDIA...MANZANO AND GALLINAS MOUNTAINS DUE TO STRONG WIND...LOW HUMIDITY AND AN UNSTABLE ATMOSPHERE... ...FIRE WEATHER WATCH SATURDAY FOR THE EASTERN PLAINS DUE TO STRONG WIND...LOW HUMIDITY AND AN UNSTABLE ATMOSPHERE... .THE UPPER LEVEL RIDGE CURRENTLY FOUND OVER THE AREA WILL BREAK DOWN DURING THE NEXT COUPLE OF DAYS. THIS MEANS STRONG WIND...LOW HUMIDITY AND AN UNSTABLE ATMOSPHERE FOR A PORTION OF THE AREA. FUEL CONDITIONS ARE MIXED DUE TO RECENT MOISTURE AND GREENUP CONSIDERATIONS. THUS THE RED FLAG WARNING AND FIRE WEATHER WATCH HIGHLIGHT THE AREAS WHERE MORE ACTIVITY FIRE BEHAVIOR IS POSSIBLE IF AN IGNITION WERE TO OCCUR. THE HIGHER FIRE DANGER WILL SHIFT EASTWARD ON SATURDAY DUE TO COOLER TEMPERATURES AND LESS WIND ACROSS WESTERN/CENTRAL AREAS. NMZ106-107-109-061400- /O.UPG.KABQ.FW.A.0027.160506T1900Z-160507T0100Z/ /O.NEW.KABQ.FW.W.0022.160506T1800Z-160507T0200Z/ MIDDLE RIO GRANDE VALLEY-SANDIA...MANZANO AND GALLINAS MOUNTAINS- WEST CENTRAL HIGHLANDS- 304 PM MDT THU MAY 5 2016 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT FRIDAY... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 8 PM MDT FRIDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AREA AND TIMING...WEST CENTRAL HIGHLANDS...MIDDLE RIO GRANDE VALLEY AND SANDIA...MANZANO AND GALLINAS MOUNTAINS BETWEEN NOON TO 8 PM MDT FRIDAY. * 20 FOOT WINDS...SOUTH TO SOUTHWEST 20 TO 30 MPH WITH SOME GUSTS BETWEEN 35 AND 45 MPH. * RELATIVE HUMIDITY...MINIMUM VALUES BETWEEN 7 TO 11 PERCENT LOWLANDS AND 11 TO 15 PERCENT HIGHLANDS. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ NMZ104-108-061400- /O.NEW.KABQ.FW.A.0028.160507T1700Z-160508T0200Z/ NORTHEAST PLAINS-EAST CENTRAL PLAINS- 304 PM MDT THU MAY 5 2016 ...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING. * AREA AND TIMING...EASTERN PLAINS LATE SATURDAY MORNING THROUGH EARLY EVENING. * 20 FOOT WINDS...SOUTHWEST TO WEST WIND 20 TO 30 MPH WITH GUSTS TO 40 MPH. * RELATIVE HUMIDITY...MINIMUM VALUES BETWEEN 6 TO 12 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER WATCH. && $$ 50
3 follow-up statements
055 WWUS85 KABQ 060937 RFWABQ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 337 AM MDT FRI MAY 6 2016 ...RED FLAG WARNING 12 PM MDT TO 8 PM MDT TODAY FOR THE WEST CENTRAL HIGHLANDS...MIDDLE RIO GRANDE VALLEY AND SANDIA...MANZANO AND GALLINAS MOUNTAINS DUE TO STRONG WIND...LOW HUMIDITY AND AN UNSTABLE ATMOSPHERE... ...FIRE WEATHER WATCH SATURDAY FOR THE EASTERN PLAINS DUE TO STRONG WIND...LOW HUMIDITY AND AN UNSTABLE ATMOSPHERE... .THE UPPER LEVEL RIDGE CURRENTLY FOUND OVER THE AREA WILL BREAK DOWN TODAY AND SATURDAY. CONSEQUENTLY STRONG WIND...LOW HUMIDITY AND AN UNSTABLE ATMOSPHERE ARE FORECAST FOR A PORTION OF THE REGION. FUEL CONDITIONS ARE MIXED DUE TO RECENT MOISTURE AND GREENUP CONSIDERATIONS. THUS THE RED FLAG WARNING AND FIRE WEATHER WATCH HIGHLIGHT THE AREAS WHERE MORE ACTIVE FIRE BEHAVIOR IS POSSIBLE IF AN IGNITION WERE TO OCCUR. THE HIGHER FIRE DANGER WILL SHIFT EASTWARD ON SATURDAY DUE TO COOLER TEMPERATURES AND LESS WIND ACROSS WESTERN AND CENTRAL AREAS. NMZ106-107-109-062200- /O.CON.KABQ.FW.W.0022.160506T1800Z-160507T0200Z/ MIDDLE RIO GRANDE VALLEY-SANDIA...MANZANO AND GALLINAS MOUNTAINS- WEST CENTRAL HIGHLANDS- 337 AM MDT FRI MAY 6 2016 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING... * AREA AND TIMING...WEST CENTRAL HIGHLANDS...MIDDLE RIO GRANDE VALLEY AND SANDIA...MANZANO AND GALLINAS MOUNTAINS BETWEEN NOON TO 8 PM MDT TODAY. * 20 FOOT WINDS...SOUTH TO SOUTHWEST 20 TO 30 MPH WITH SOME GUSTS BETWEEN 40 AND 50 MPH. * RELATIVE HUMIDITY...MINIMUM VALUES BETWEEN 7 TO 11 PERCENT LOWLANDS AND 10 TO 15 PERCENT HIGHLANDS. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ NMZ104-108-062200- /O.CON.KABQ.FW.A.0028.160507T1700Z-160508T0200Z/ NORTHEAST PLAINS-EAST CENTRAL PLAINS- 337 AM MDT FRI MAY 6 2016 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... * AREA AND TIMING...NORTHEAST AND EAST CENTRAL PLAINS LATE SATURDAY MORNING THROUGH EARLY EVENING. * 20 FOOT WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS BETWEEN 40 AND 50 MPH. * RELATIVE HUMIDITY...RANGING FROM 6 TO 12 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER WATCH. && $$
703 WWUS85 KABQ 062113 RFWABQ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 313 PM MDT FRI MAY 6 2016 ...RED FLAG WARNING THROUGH 8 PM MDT TODAY FOR THE WEST CENTRAL HIGHLANDS...MIDDLE RIO GRANDE VALLEY AND SANDIA...MANZANO AND GALLINAS MOUNTAINS DUE TO STRONG WIND...LOW HUMIDITY AND AN UNSTABLE ATMOSPHERE... ...RED FLAG WARNING 11 AM MDT TO 8 PM MDT SATURDAY FOR THE EASTERN PLAINS DUE TO STRONG WIND...LOW HUMIDITY AND AN UNSTABLE ATMOSPHERE... .THE PACIFIC LOW PRESSURE SYSTEM RESPONSIBLE FOR THE STRONG WINDS WILL NUDGE CLOSER TO THE AREA DURING THE NEXT 24 TO 36 HOURS. CRITICAL CONDITIONS WILL CONTINUE ACROSS PORTIONS OF THE AREA...ESPECIALLY CENTRAL PORTIONS THROUGH EARLY EVENING BEFORE RELAXING SOME. POOR TO MODERATE HUMIDITY RECOVERIES EXPECTED TONIGHT ACROSS CENTRAL AREAS BEFORE THE WIND SPEEDS PICK UP IN EARNEST SATURDAY MORNING AND CONTINUE TO STRENGTHEN DURING THE AFTERNOON. THE MID LEVEL DRY SLOT CONTAINING THE DRIEST AIR WILL SHIFT EASTWARD AND SOUTHWARD ON SATURDAY AND PROVIDE BONE DRY CONDITIONS TO THE EASTERN PLAINS SATURDAY AFTERNOON. THE ATMOSPHERE WILL ALSO BE UNSTABLE ACROSS THE EAST WITH UNUSUALLY HIGH MIXING HEIGHTS AND ABOVE NORMAL TEMPERATURES. CONDITIONS WILL RELAX ONCE AGAIN EARLY SATURDAY EVENING. NMZ104-108-070200- /O.UPG.KABQ.FW.A.0028.160507T1700Z-160508T0200Z/ /O.NEW.KABQ.FW.W.0023.160507T1700Z-160508T0200Z/ NORTHEAST PLAINS-EAST CENTRAL PLAINS- 313 PM MDT FRI MAY 6 2016 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MDT SATURDAY... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 8 PM MDT SATURDAY. * AREA AND TIMING...NORTHEAST AND EAST CENTRAL PLAINS 11 AM MDT TO 8 PM MDT SATURDAY. * 20 FOOT WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS BETWEEN 40 AND 50 MPH. * RELATIVE HUMIDITY...MINIMUM VALUES RANGING BETWEEN 5 TO 10 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ NMZ106-107-109-070200- /O.CON.KABQ.FW.W.0022.000000T0000Z-160507T0200Z/ MIDDLE RIO GRANDE VALLEY-SANDIA...MANZANO AND GALLINAS MOUNTAINS- WEST CENTRAL HIGHLANDS- 313 PM MDT FRI MAY 6 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... * AREA AND TIMING...WEST CENTRAL HIGHLANDS...MIDDLE RIO GRANDE VALLEY AND SANDIA...MANZANO AND GALLINAS MOUNTAINS THROUGH 8 PM MDT TODAY. * 20 FOOT WINDS...SOUTH TO SOUTHWEST 25 TO 35 MPH WITH GUSTS BETWEEN 35 TO 50 MPH. * RELATIVE HUMIDITY...MINIMUM VALUES BETWEEN 5 TO 10 PERCENT LOWLANDS AND 10 TO 15 PERCENT HIGHLANDS. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ 50
908 WWUS85 KABQ 070207 RFWABQ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 807 PM MDT FRI MAY 6 2016 ...RED FLAG WARNING 11 AM MDT TO 8 PM MDT SATURDAY FOR THE EASTERN PLAINS DUE TO STRONG WIND...LOW HUMIDITY AND AN UNSTABLE ATMOSPHERE... .THE PACIFIC LOW PRESSURE SYSTEM RESPONSIBLE FOR THE STRONG WINDS WILL NUDGE CLOSER TO THE AREA DURING THE NEXT 24 HOURS. POOR TO MODERATE HUMIDITY RECOVERIES EXPECTED TONIGHT ACROSS CENTRAL AREAS BEFORE THE WIND SPEEDS PICK UP IN EARNEST SATURDAY MORNING AND CONTINUE TO STRENGTHEN DURING THE AFTERNOON. THE MID LEVEL DRY SLOT CONTAINING THE DRIEST AIR WILL SHIFT EASTWARD AND SOUTHWARD ON SATURDAY AND PROVIDE BONE DRY CONDITIONS TO THE EASTERN PLAINS SATURDAY AFTERNOON. THE ATMOSPHERE WILL ALSO BE UNSTABLE ACROSS THE EAST WITH UNUSUALLY HIGH MIXING HEIGHTS AND ABOVE NORMAL TEMPERATURES. CONDITIONS WILL RELAX ONCE AGAIN EARLY SATURDAY EVENING. NMZ106-107-109-070315- /O.EXP.KABQ.FW.W.0022.000000T0000Z-160507T0200Z/ MIDDLE RIO GRANDE VALLEY-SANDIA...MANZANO AND GALLINAS MOUNTAINS- WEST CENTRAL HIGHLANDS- 807 PM MDT FRI MAY 6 2016 ...RED FLAG WARNING HAS EXPIRED... WINDS WILL CONTINUE TO DECREASE THIS EVENING ACROSS THE MIDDLE RIO GRANDE VALLEY...SANDIA...MANZANO AND GALLINAS MOUNTAINS AS WELL AS THE WEST CENTRAL HIGHLANDS. THEREFORE...THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE. HUMIDITIES WILL REMAIN VERY LOW FOR THE NEXT 2 TO 3 HOURS HOWEVER. $$ NMZ104-108-071400- /O.CON.KABQ.FW.W.0023.160507T1700Z-160508T0200Z/ NORTHEAST PLAINS-EAST CENTRAL PLAINS- 807 PM MDT FRI MAY 6 2016 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MDT SATURDAY... * AREA AND TIMING...NORTHEAST AND EAST CENTRAL PLAINS 11 AM MDT TO 8 PM MDT SATURDAY. * 20 FOOT WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS BETWEEN 40 AND 50 MPH. * RELATIVE HUMIDITY...MINIMUM VALUES RANGING BETWEEN 5 TO 10 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ 34
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at May 5, 2:58 PM MDT, 6 minutes earlier.
Area forecast discussion, May 5, 2:58 PM MDT, 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 258 PM MDT THU MAY 5 2016 .SYNOPSIS... THE WARMEST WEATHER SO FAR THIS SPRING IS IN PLACE ACROSS MUCH OF THE STATE TODAY. TEMPERATURES WILL REMAIN ABOVE NORMAL IN CENTRAL AND EASTERN NEW MEXICO SATURDAY WHILE CONDITIONS BEGIN TO COOL OVER THE WEST. SOUTHWEST WINDS WILL BE NOTABLY STRONGER FRIDAY AND AGAIN SATURDAY. A COUPLE THUNDERSTORMS ARE POSSIBLE ACROSS EASTERN NEW MEXICO FRIDAY EVENING. ANOTHER STORM SYSTEM WILL ARRIVE SATURDAY NIGHT THROUGH TUESDAY WITH COLDER AIR...BREEZY WEST TO NORTHWEST WINDS...AND SCATTERED SHOWERS ACROSS THE NORTH. && .DISCUSSION... LATEST 20Z LAPS DATA SHOWS CONDITIONS DESTABILIZING WITHIN AN AXIS FROM FAR NE ARIZONA INTO WEST CENTRAL NM AROUND GALLUP. VISIBLE SAT IMAGERY IS FOLLOWING SUIT WITH CONVECTIVE CLOUD FEATURES NOTED IN A BAND SOUTHEASTWARD INTO CATRON COUNTY. A COUPLE LIGHT ECHOES ARE SHOWING UP ON RADAR AND THIS IS EXPECTED TO EXPAND THROUGH SUNSET. GUSTY WINDS/VIRGA BOMBS ARE THE MAIN THREAT AS 700MB DEWPOINT DEPRESSIONS AND DCAPE VALUES ARE HIGH. MODEL QPF TRENDED BELOW A TENTH SO LOWERED CHANCES EVEN MORE FOR THIS EVENING. MIN TEMPS WILL BE 5 TO 15F ABOVE NORMAL OVERNIGHT AS INCREASINGLY S/SW FLOW ALOFT SLIDES EAST BEHIND THE DEPARTING H5 RIDGE AXIS. THE MAIN HIGHLIGHT FRIDAY STILL APPEARS TO BE WINDY CONDITIONS AS 700-500MB LAYER WINDS PUSH 45KT. WIND ADVISORIES ARE STILL ON TARGET FOR A FEW ZONES IN THE WEST. IN THE EAST...LOW CONFIDENCE DRYLINE SHOWERS AND STORMS ATTEMPT TO POP AROUND THE PECOS VALLEY FROM NEAR SANTA ROSA SOUTHWARD DURING THE EVENING. ONLY SLIGHT CHANCES ARE WARRANTED. WINDS REMAIN ELEVATED FRIDAY EVENING MOST AREAS AS A LARGE SCALE UPPER TROUGH PRESSES EAST INTO ARIZONA AND 700-500MB LAYER WINDS INCREASE TO 55KT. SATURDAY WILL FEATURE COLD ADVECTION ACROSS THE WEST AND CONTINUED WARMTH AND WINDY CONDITIONS IN THE EAST. A FEW SHOWERS AND STORMS ARE POSSIBLE ACROSS THE NORTH AND WEST BUT MODELS HAVE TRENDED EVEN DRIER. THE OVERALL SCENARIO FOR SUNDAY THRU TUESDAY WILL HIGHLIGHT COLDER TEMPS...CHILLY BREEZES...AND A FEW SHOWERS WITH HIGH TERRAIN SNOW. THE 12Z GEFS AND SREF ARE SLOWER THAN THE OPERATIONAL RUNS WITH THE TROUGH AXIS SUNDAY AND SUNDAY NIGHT. THIS DOESNT REALLY CHANGE THE OVERALL PATTERN BUT WILL THROW IN SOME PRECIP TIMING AND COVERAGE ERRORS ALONG AND NORTH OF I-40 INTO MONDAY. A SLOW WARMING TREND IS LIKELY WEDNESDAY AND THURSDAY AS THE FLOW ALOFT BACKS TO ZONAL. A COUPLE BACK DOOR FRONTAL SURGES ARE NOTED NEXT WEEK THAT MAY ENHANCE SOME SHOWER/STORM COVERAGE ALONG THE TX STATE LINE THROUGH THE END OF THE WEEK. GUYER && .FIRE WEATHER... STRONG UPPER LOW WILL GRADUALLY BREAK THE CURRENT UPPER LEVEL RIDGE DOWN DURING THE NEXT COUPLE OF DAYS. THIS MEANS INCREASED WIND AND SOME FIRE WEATHER HIGHLIGHTS OR RED FLAG ISSUANCES. DECIDED TO UPGRADE CURRENT WATCH FOR FRIDAY TO A WARNING. THIS INCLUDES ZONES 109/107/106. BASED ON A VARIETY OF FUEL DRYNESS PRODUCTS DECIDED TO NOT ISSUE FOR ZONE 105 OR THE NW MTNS DUE TO RECENT ABUNDANT MOISTURE AND SOME GREENUP CONSIDERATIONS. EITHER WAY...STRONG WIND...LOW HUMIDITY AND AN UNSTABLE ATMOSPHERE WILL IMPACT MUCH OF THE WESTERN HALF OF THE FORECAST AREA FRI AFTERNOON TO EARLY EVENING. ATMOSPHERIC DRY SLOT SHOULD ALSO BE SQUARELY FOUND OVER SOUTHERN/SOUTH CENTRAL PORTIONS OF THE FORECAST AREA FRI. IT SHOULD ALSO BE MENTIONED THAT HIGHER BASED SHOWERS AND A FEW CLOUD TO GROUND LIGHTNING STRIKES WILL BE POSSIBLE ACROSS WESTERN/CENTRAL AREAS REST OF THIS AFTERNOON INTO THE EVENING HOURS. STRONG DOWNDRAFT WIND WOULD BE THE MAIN CONCERN. DECIDED TO ISSUE A FIRE WEATHER WATCH SATURDAY DUE TO THE COMPLETION OF THE BREAK DOWN OF THE UPPER RIDGE. THE STRONG WINDS/LOW HUMIDITY AND AN UNSTABLE ATMOSPHERE ALIGN MOST ACROSS THE EASTERN TIER OF THE AREA SO WENT WITH JUST ZONES 104/108. SOIL MOISTURE VALUES NOT AS CRITICAL ACROSS NE AREAS BUT CONTINUED DRYING DUE TO SUNSHINE/LOW HUMIDITY SHOULD BRING FIRE DANGER READINGS BACK INTO A HIGHER CATEGORY. ONLY CAVEAT IS GREENUP. DONT HAVE A GREAT FEEL FOR GREENUP ACROSS THE NE. DUE TO THE LONGER DURATION CRITICAL CONDITION EVENT...DECIDED TO INCLUDE ZONE 104. WINDS WONT BE NEARLY AS STRONG ACROSS WESTERN/CENTRAL AREAS COMPARED TO FRIDAY. CLOUD COVER AND SOME EMBEDDED LIGHT SHOWERS WILL BE FOUND ACROSS NW THIRD TO HALF OF THE AREA WITH SOME HIGH BASED STORMS POSSIBLE ACROSS THE EASTERN PLAINS LATE DAY OR EVENING. FIRE AGENCY PERSONNEL WILL NEED TO WATCH FOR THE POTENTIAL OF LIGHTNING FIRE STARTS FROM THIS ACTIVITY. ERRATIC STRONG DOWNDRAFTS WOULD ALSO BE POSSIBLE. MODELS REMAIN CONSISTENT BY SHOWING THE UPPER LOW CENTERED OVER THE CENTRAL/SOUTHERN ROCKIES. HIGH TEMPS WILL BELOW NORMAL ACROSS THE ENTIRE AREA ALTHOUGH NEAR NORMAL ALONG THE TX BORDER. RESIDUAL GUSTY BREEZES WOULD BE FOUND ACROSS THE AREA BUT FAVOR THE EASTERN PLAINS. STRONG WIND/LOW HUMIDITY LINE UP FOR SEVERAL HRS ACROSS ZONE 108 BUT DUE TO THE COOLER CONDITIONS AND HAINES 4/5 READINGS DECIDED A FIRE WEATHER WATCH IS NOT WARRANTED. MIX OF GREENUP MAY ALSO LOW CRITICAL CONDITIONS AS WELL. SOME WETTING SHOWERS ARE ANTICIPATED OVER THE WESTERN/CENTRAL MTNS WITH SNOW LEVELS DROPPING TO NEAR 9000 FEET. THE UPPER LOW WILL GRADUALLY PULL OUT OF THE AREA ON MONDAY LEAVING SOME RESIDUAL CLOUD COVER AND COOLER TEMPERATURES. LIGHTER SHOWERS WOULD BE FOUND ACROSS THE NORTHERN TIER OF THE AREA. A MODERATELY STRONG MID LEVEL WIND BAND WOULD BE FOUND OVER THE AREA SO CURRENT GRIDDED FORECAST SHOWS GUSTIER WINDS. LOCALIZED CRITICAL CONDITIONS WILL BE POSSIBLE ALTHOUGH TEMPS WILL REMAIN NEAR TO BELOW NORMAL. MEDIUM RANGES MODELS CONSISTENT WITH ANOTHER UPPER LOW DIVING OUT OF CANADA AND APPROACHING THE AREA TUESDAY/WEDNESDAY. CANT RULE OUT SOME LIGHTER SHOWERS ACROSS THE NORTH BUT OVERALL DRIER CONDITIONS SHOULD PREVAIL. HIGH TEMPS SHOULD BE NEAR NORMAL WITH SEASONABLE RH READINGS. VENTILATION RATES ALSO LOOK TO BE PRETTY GOOD OVER A FAIR SHARE OF THE DAY PERIOD. MODELS DIFFER SLIGHTLY ON HOW THE UPPER LOW EJECTS OUT OF THE ROCKIES SO A BACK DOOR FRONT WILL BE POSSIBLE BUT UNSURE ABOUT TIMING. THE ECMWF IS A BIT MORE PROGRESSIVE THAN THE GFS WED NIGHT INTO THURSDAY. HARDER TO SAY ON PRECIPITATION POSSIBILITIES WITH THE FRONT. BOTH THE GFS/ECMWF INDICATE SOME SORT OF MOIST RETURN FLOW INTO THE EASTERN PLAINS BY FRIDAY/FRIDAY NIGHT AS THE NEXT PACIFIC LOW DRAWS CLOSER TO THE WEST COAST. 50 && .AVIATION... 18Z TAF CYCLE VFR CONDITIONS WILL PREVAIL THE NEXT 24 HRS. LOOK FOR A MIX OF MID/HIGH LEVEL CLOUDS DUE TO THE APPROACH OF THE NEXT UPPER LEVEL SYSTEM. SOME HIGH BASED SHOWERS WILL BREAK OUT THIS AFTERNOON AND LAST INTO THE EVE ACROSS WESTERN/CENTRAL AREAS. GUP/FMN ARE LIKELY TO BE IMPACTED BY STRONGER DOWNDRAFT WIND SPEEDS. LESS OF A CHANCE AT AEG/ABQ SO DIDNT INDICATE THAT IN THE TERMINAL FORECAST FOR THOSE SITES. A FEW AFTERNOON BREEZES TDY BUT STRONGER ON FRI. 50 && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 54 77 41 63 / 20 10 5 20 DULCE........................... 38 76 33 58 / 30 20 20 30 CUBA............................ 46 75 34 59 / 20 10 10 10 GALLUP.......................... 42 71 34 58 / 10 10 5 20 EL MORRO........................ 37 67 30 53 / 20 10 5 10 GRANTS.......................... 40 74 32 60 / 20 5 0 5 QUEMADO......................... 44 69 36 57 / 10 5 0 5 GLENWOOD........................ 45 76 41 69 / 0 5 0 0 CHAMA........................... 38 69 33 53 / 30 20 20 30 LOS ALAMOS...................... 51 75 44 61 / 5 10 10 5 PECOS........................... 44 75 40 65 / 10 10 10 0 CERRO/QUESTA.................... 39 76 36 62 / 5 20 10 10 RED RIVER....................... 34 64 32 54 / 10 20 20 10 ANGEL FIRE...................... 30 68 29 57 / 10 20 20 10 TAOS............................ 40 76 37 62 / 0 10 10 5 MORA............................ 45 72 42 62 / 5 10 10 5 ESPANOLA........................ 50 81 46 69 / 0 5 5 0 SANTA FE........................ 49 75 43 64 / 5 10 10 0 SANTA FE AIRPORT................ 49 79 42 67 / 5 5 5 0 ALBUQUERQUE FOOTHILLS........... 55 81 47 69 / 5 5 0 0 ALBUQUERQUE HEIGHTS............. 56 84 47 72 / 5 0 0 0 ALBUQUERQUE VALLEY.............. 53 85 45 73 / 5 0 0 0 ALBUQUERQUE WEST MESA........... 55 84 47 71 / 5 0 0 0 LOS LUNAS....................... 53 83 45 72 / 5 0 0 0 RIO RANCHO...................... 55 83 47 70 / 5 0 0 0 SOCORRO......................... 52 85 47 76 / 5 0 0 0 SANDIA PARK/CEDAR CREST......... 52 76 43 63 / 10 5 5 0 TIJERAS......................... 53 81 45 68 / 10 5 5 0 MORIARTY/ESTANCIA............... 44 77 39 67 / 0 5 5 0 CLINES CORNERS.................. 46 76 40 65 / 0 10 10 0 GRAN QUIVIRA.................... 49 77 43 66 / 5 5 0 0 CARRIZOZO....................... 52 83 47 71 / 0 5 0 0 RUIDOSO......................... 48 78 43 65 / 5 10 5 0 CAPULIN......................... 47 75 46 67 / 0 10 10 0 RATON........................... 40 78 38 71 / 0 10 10 0 SPRINGER........................ 42 80 41 73 / 0 10 10 0 LAS VEGAS....................... 44 76 41 68 / 0 10 10 0 CLAYTON......................... 47 84 49 81 / 0 10 10 5 ROY............................. 44 78 44 73 / 0 10 10 0 CONCHAS......................... 52 86 53 81 / 0 10 20 0 SANTA ROSA...................... 52 86 51 78 / 0 10 30 0 TUCUMCARI....................... 51 90 55 86 / 0 10 20 5 CLOVIS.......................... 51 86 53 86 / 0 10 20 10 PORTALES........................ 53 86 56 87 / 0 10 20 10 FORT SUMNER..................... 52 86 54 81 / 0 10 20 5 ROSWELL......................... 52 92 52 91 / 0 10 20 5 PICACHO......................... 52 89 50 79 / 0 5 20 0 ELK............................. 51 84 48 72 / 0 5 10 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM SATURDAY MORNING THROUGH SATURDAY EVENING FOR THE FOLLOWING ZONES... NMZ104-108. RED FLAG WARNING FROM NOON TO 8 PM MDT FRIDAY FOR THE FOLLOWING ZONES... NMZ106-107-109. &&
Hazardous weather outlook, May 5, 5:31 AM MDT, 9 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 531 AM MDT THU MAY 5 2016 NMZ501>540-061200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 531 AM MDT THU MAY 5 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT A FEW SHOWERS AND THUNDERSTORMS CAPABLE OF PRODUCING LOCALIZED STRONG WINDS WILL BE POSSIBLE ACROSS WESTERN NEW MEXICO THIS AFTERNOON AND EVENING. THE GREATEST POTENTIAL TO ENCOUNTER THIS ACTIVITY WILL BE IN THE VICINITY OF THE CONTINENTAL DIVIDE PARTICULARLY BETWEEN GALLUP AND GRANTS EXTENDING SOUTHWARD TO THE UPPER GILA REGION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE OVER CENTRAL AND SOUTHWEST AREAS FRIDAY AFTERNOON INTO EARLY EVENING....AS WINDS INCREASE AHEAD OF THE NEXT STORM SYSTEM AND COMBINE WITH LOW HUMIDITY. BREEZY TO WINDY CONDITIONS WILL LIKELY EXTEND INTO SATURDAY BUT THE FOCUS FOR CRITICAL FIRE WEATHER CONDITIONS TO SHIFT MORE INTO EASTERN AREAS OF THE STATE. ADDITIONALLY...AN ISOLATED STRONG THUNDERSTORM WILL BE POSSIBLE ACROSS FAR EASTERN NEW MEXICO LATER FRIDAY AND ACROSS THE FAR SOUTHEAST PLAINS SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 41
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 3:04 PM MDT | Fire Weather Watch | ABQ | Harding, San Miguel, Union | 24 hr |
Nearby
Red Flag Warnings in New Mexico, 2016Every red flag warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.